Monday, August 06, 2007

Chantix Day Three

Well, here we are at day three of the Chantix. Tomorrow is the first day we'll be taking two pills.

I can say that the Chantix so far is making me a bit tired, but no moreso than a Benadryl would. We'll see how an increased dosage will affect me.

Yesterday I was itching a bit, but I think it could be psychosomatic because I'm just so worried I'll get Stan's reaction to the medication and have to go back to the Nicorette. Arrrgh! I really prefer my Extra bubblegum, thankyouverymuch.

The Benadryl really didn't touch the itching (I took two), so I'm figuring that means I was making myself itch. That conclusion has been borne out by the fact that if I think of itching (like, oh say, while typing this post), I start itching.

At work I didn't notice any itching unless I thought of it.

Or maybe I thought of it because I was itching.

Oish.

Well, anyway, we'll see how it goes tomorrow with both .5 mg pills!

12 comments:

maggie's mind said...

I thought my itching wasn't bothering me until I read this. Just kidding. If Stan hadn't mentioned it, I think I'd barely notice the slightly more itching that I've had lately. If it does keep up, maybe the doc will have a solution so that you can have your Chantix and eat it, too. Well, you know what I mean.

AtYourCervix said...

Psychosomatic itching...I can relate. I'm itchy just reading your post.

I hope the Chantix works well for you Amanda. Besides the itching, of course.

By the way, have I told you how much I love your blog lately?

Amanda said...

Maggie, hee! And yeah, if Stan hadn't mentioned it I might not have thought too much of it either.

But just commenting on this post I want to scratch my right eyebrow, my left elbow, my right thigh, and my right big toe.

AYC, I am hopeful that it will work well myself, obviously. Thank you for that and for the compliment on the blog! I seem to be on a real tear lately, LOL.

Of course, there's the condom post I want to do that I'm tossing back and forth in my mind. This is a semi-family friendly blog (my blograting dropped to a PG-13, so I obviously haven't been talking enough about poop recently), so I'm somewhat hesitant. There's nothing X-rated in it, except that there is a clear admission that one time in the recent past my husband and I had sex, but... hmm.

Thoughts?

Dr. A said...

Blog-rating - Slog-rating. Write what you want! I was disappointed my blog only got a PG-13 rating. I have to try harder.

Good luck as you step up the chantix. I'll be cheering for you...

Amanda said...

Thanks for the support on both, Dr. A!

Hmm... I see a condom post in this blog's future. THAT should get me back to an R-rating.

If not, well, I can always mention that one of the cats pooped in my younger son's room yesterday.

Ambulance Driver said...

So Amanda...if you thought about, say, scabies for example...

...little microscopic mites burrowing into your skin, laying eggs there...living of your dying epidermal cells...breeding...scuttling around all over your body, maybe even your scalp...

...that would make you itch?

Huh. Weird. ;)

Amanda said...

AD, I'm gonna get you for that.

Excuse me, y'all. I have to take my shower and I have a feeling my loofah and I are going to be spending a bit more time than usual together this morning...

Stan said...

Oh, noooooo. It must be psychosomatic. I doubt any serious side effects transpire until Chantix builds up in your system to the max dose....which you won't be at until another week or two on full dose. So don't worry much yet!

Amanda said...

Stan, good to know!

I haven't been itchy really today, AD's attempts notwithstanding, so I'm really leaning on the psychosomatic path of thought at the moment.

Of course, I came to this post and posted this response and, yes, I'm itching again.

I'm too easy a mark. I swear.

Anonymous said...

Hey...i actually googled chantix and itching and came up with your blog...i was freaking out thinking i had some serious problem or something to that effect....now i only started taking the chantix last night and i took it in the doses suggested by a co-worker..and i feel like i constantly have bug bites...but then i look...and theres nothing there...so im like ahhh!! I thought i might have that funky new strain of staph...but i feel much better now!

Thanx!

James

bunny said...

i smoked for 50 yrs i started chantix last november. i vomitted and had crazy dreams was very depressed the entire time. i was itchy when i was done with perscription i still smoked 3 packs a week so i got more of it the first pill i took made so itchy that i had to go to er for cortison shot its been 2 monthes since i took it and im still itching

steph said...

I am on day 6 of Chantix and I've been very itchy. I know one of the side effects is dry skin and I'm guessing that's the cause. Also, I am much thirstier then normal so I'm drinkting tons of water. I only took one pill in the morning yesterday and will only take one today. The last time I took one in the evening I laid awake all night with a dull stomache ache and it was awful. Good news - no smoking!